MAUDE Adverse Event Report: SPECTRANETICS CORPORATION PHILIPS LASER SYSTEM; DEVICE, ANGIOPLASTY, LASER, CORONARY

SPECTRANETICS CORPORATION PHILIPS LASER SYSTEM; DEVICE, ANGIOPLASTY, LASER, CORONARY
Model Number LAS-100
Medical Device Problem Code Power Problem (3010)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/12/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D4): device lot, expiration date n/a for this system.H3): the device was evaluated on-site by field service engineer.Inspection found a loose connection to the pulse charging network (pcn), the high voltage circuitry which powers the system.Reconnection was completed, system calibrations were performed, and the system was operating properly.H6): after evaluation, investigation, and repair were complete, a loose connection to the pcn (resulting in a loss of power) was determined to be the cause of the reported failure.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
A peripheral atherectomy procedure commenced to treat moderately calcified anterior tibial arteries, discovered to be occluded during the diagnostic portion of the procedure.An atherectomy was necessary to relieve the patient''s pain and symptoms.The patient was on the table, and conscious sedation had been administered.During use, a philips laser system displayed a fault 600, which rendered the system inoperable, and the procedure could not be completed.No other options were available to cross the occlusion, so the procedure was aborted, with plans to reschedule the patient after the laser system was repaired.There was no reported patient harm.This report captures the pls, terminal system failure, potential for harm with recurrence.

Brand Name
PHILIPS LASER SYSTEM
Common Device Name
DEVICE, ANGIOPLASTY, LASER, CORONARY
Manufacturer (Section D)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
barbara creel
9965 federal drive
colorado springs, CO 80921
719447-2465
MDR Report Key18489604
Report Number3007284006-2024-00005
Device Sequence Number12526777
Product Code LPC
UDI-Device Identifier00813132027452
UDI-Public(01)00813132027452(11)221215
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
P910001 S120
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLAS-100
Device Catalogue NumberLAS-100
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date01/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/15/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDE CATHETER MANUFACTURER/TYPE/SIZE UNK; GUIDE WIRE, MANUFACTURER/TYPE/SIZE UNK; INTRODUCER SHEATH MANUFACTURER/TYPE/SIZE UNK; LASER CATHETER MANUFACTURER/TYPE/SIZE UNK
Patient Age79 YR
Patient SexMale
Patient Weight73 KG
Patient EthnicityHispanic
Patient RaceWhite